Long Term Side Effects of Taxol

21 Posts | Page(s): 1 2 3  Next 

Long Term Side Effects of Taxol

by Jeanneg on Wed Jul 27, 2005 12:00 AM

Quote | Reply
I had been treated with taxol for my cancer. it's been 3 years now and i'm doing well except i have terrible leg pain.... my joints hurt and i have a stabbing feeling in my legs anyone with the same problem????

Residual Side Effects From Taxol

by Yst2005 on Sat Sep 17, 2005 12:00 AM

Quote | Reply
I am a physician diagnosed with ovarian cancer this year and received carbo/taxol for treatment. I have spoken with many survivors who do experience joint and muscle aches even years after treatment. You should check with your doctor if it is still beneficial to take glutamine. There are reports now that pure glutamine given 10 g three times a day given with taxol treatments help reduced the side effects and this practice is common in many practices in the west coast. Unfortunately, I am not sure if it is still beneficial to take glutamine 3 years now. (although many muscle fitness industries rec using it for mucle aches related to body building.)

Lung Cancer and Treatment

by Ameristar on Sat Jul 08, 2006 12:00 AM

Quote | Reply
I had my last Taxol treatment 10/31/05 and my legs are in pain most of the time. I told my doctor and he says it cannot be from the treatments. Does anyone else have the same problem. I had my CT scan last month and so far I am cancer free.

Peripheral Neuropathy and Joint/muscle Aches From Taxol

by Yst2005 on Sun Jul 09, 2006 12:00 AM

Quote | Reply
I am surprised that your physician dismissed the chemotherapy as a potential cause of your join/muscle pain. Clearly, there are many post-taxol patients who have similar symptoms (but vary in severity) post treatment. I, myself, have intermittent burning sensation in my hands and luckily, my ankle and feet pain have subsided since my treatment last year. Again, there have been data supporting use of glutamine during the time of chemo; but i am not sure how effective it is post treatment. Have you discussed with your physician about trying treatments such as elavil, neurontin, lyrica for potential symptomatic relief? yst...ovarian cancer survivor 18 months

RE: Long Term Side Effects of Taxol

by kdo1999 on Wed Aug 05, 2009 12:00 AM

Quote | Reply

 

On 7/27/2005 Jeanneg wrote:

I had been treated with taxol for my cancer. it's been 3 years now and i'm doing well except i have terrible leg pain.... my joints hurt and i have a stabbing feeling in my legs anyone with the same problem????

Yes, I've had severe pains in my joints, hips, and back. My chemo was in '99 and I was treated with Taxol. I've been taking glucosomine and calcium, thinking it was arthritis (and some of it could be, I don't know), but it hasn't helped that I can tell. If I don't take 2 Advil at night, I can hardly get out of bed in the morning. I'm not one to complain, but I'm seriously considering consulting a doc about this, just don't know what kind of doc to go to. I don't want to be seen as a "pain patient" and I want to be taken seriously. I am wishing you luck with your pains. Maybe there's a solution and someone will let us know! kdo1999

RE: Long Term Side Effects of Taxol

by LynnR on Wed Mar 30, 2011 01:40 AM

Quote | Reply

I also have bad leg pains, The bottom of my feet hurt, my legs and knees.  My chemo was a year and a half ago, I was on carbo and Taxal.  I ask my oncologist and she said she didn't know why they were hurting.  My primary care sent me to an orthopedic they told me it was a pinched nerve in my back, they had me do physical therapy, which was to ride a bike for ten minutes, stretch my back and do arm curls with weights.  I did that for 3 visits then gave up it didn't help me at all.  I hurt so bad last night I took a pain pill, I can hardly walk in the morning when I get up.

RE: Long Term Side Effects of Taxol

by stateofmind on Wed Mar 30, 2011 08:30 PM

Quote | Reply

I was diagnosed with ovarian cancer in November, had a partial hysterectomy, and going for my sixth chemo treatment on April 1. So far the CA-125 is down to 8 and the CT Scans looks hopeful. I do get severe leg pains in my left leg, that sometimes cause me to walk with a limp. I still dread chemo, and hope that six will be the end of it. But I have to say that I am doing many alternative therapies to help alleviate the symptoms of chemo For example.....acupunture, before and after chemo, reiki and yoga on occasion, a healer, and eating organically as much as is affordable. I have cut out sugar, except for fruit, whites, dairy, and coffee. This has all helped me with energy and reducing my weight. Hope that helps.

RE: Long Term Side Effects of Taxol

by LynnGayle on Thu Apr 14, 2011 10:35 PM

Quote | Reply

I have been receiving Taxol since November 2010. I am on second round after losing 1 year of remission from 2009 cancer/surgery/chemotherapy protocol. I didn't realize how badly the side affects could be even though I no longer look forward to treatments! You know? But reading this has prompt me to bring up the suggestion of adding glutamine with my treatments if it isn't already being done. An ounce of prevention is worth more than a pound of cure. Thank you so much for bringing it to my attention.

LynnGayle

RE: Long Term Side Effects of Taxol

by LynnGayle on Thu Apr 14, 2011 10:35 PM

Quote | Reply

I have been receiving Taxol since November 2010. I am on second round after losing 1 year of remission from 2009 cancer/surgery/chemotherapy protocol. I didn't realize how badly the side affects could be even though I no longer look forward to treatments! You know? But reading this has prompt me to bring up the suggestion of adding glutamine with my treatments if it isn't already being done. An ounce of prevention is worth more than a pound of cure. Thank you so much for bringing it to my attention.

LynnGayle

RE: Long Term Side Effects of Taxol

by Fressia on Sun Jun 19, 2011 05:56 AM

Quote | Reply

On Aug 05, 2009 12:00 AM kdo1999 wrote:

 

On 7/27/2005 Jeanneg wrote:

I had been treated with taxol for my cancer. it's been 3 years now and i'm doing well except i have terrible leg pain.... my joints hurt and i have a stabbing feeling in my legs anyone with the same problem????

Yes, I've had severe pains in my joints, hips, and back. My chemo was in '99 and I was treated with Taxol. I've been taking glucosomine and calcium, thinking it was arthritis (and some of it could be, I don't know), but it hasn't helped that I can tell. If I don't take 2 Advil at night, I can hardly get out of bed in the morning. I'm not one to complain, but I'm seriously considering consulting a doc about this, just don't know what kind of doc to go to. I don't want to be seen as a "pain patient" and I want to be taken seriously. I am wishing you luck with your pains. Maybe there's a solution and someone will let us know! kdo1999

Hello kdo1999...You sound like me, I too have severe pain in my joints, and for the past month a very severe pain in my left knee and second and third toes. I also experience pain in both my feet, and thumbs and hands and wrists. My stage 2 breast cancer treatments ended on December 30, 2004, radiation thereafter for seven weeks. The pain started when I was given Taxol. I have known for years that I have arthritis all over, but the pain from Taxol damage is different, in the years since my treatment I have taken vitamins, calcium and glucosamine, tried to eat healthy and exercised on my stationary bike, but can't do that now. Since I can't take advil, or aleve or other medications due to the anemia I developed after chemo, and microscopic bleeding in my stomach, I have been taking Generic Tylenol Arthritis for pain, only as needed, and Osteo Bi-Flex for about a week, and drinking Joint Juice, I also take chewable calcium it seems to help, also received a B12 injection. Even after all of these years I still experience pain, I have lived with it, but for the past month it has been terrible and worst than ever before. My doctor gave me a prescription for nerve pain, but after reading all of the side effects I have decided not to take it. Did you ever find a doctor to help you? I feel so lost right now, and discouraged, that after 7 years I am in more pain again, won't this ever go away! I hope you are doing better. Thank you for your post, it made me feel that I am not alone.

21 Posts | Page(s): 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.